MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING PLIERS 180MM; PLIERS,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING PLIERS 180MM; PLIERS,SURGICAL
Model Number 391.88
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.A review of the device history record has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection at field stocking location ((b)(4)), it was observed that the locking pliers was broken.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The locking pliers 180mm (p/n 391.88 lot a7qa04) was received showing the pawl and lever loose.The jaws were also stuck in the closed position.No other visual issues were identified with the returned components of the device.Functional testing showed that the jaws/pliers would not open/close due to the loose components.Dimensional inspection of could not be conducted as the device could not be disassembled for inspection.The complaint condition of broken confirmed is for the locking pliers 180mm (p/n 391.88 lot a7qa04) as the pawl and lever were loose, and the jaws were stuck in the closed position and would not open due to the loose components.While no definitive root cause could be determined, it is possible that the device encountered unintended forces and/or rough handling during device use over the part¿s lifetime (12+ years).During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part number: 391.88.Lot number: a7qa04 (wo# (b)(4)).Manufacturing site: tuttlingen.Release to warehouse date: 01-feb-2007.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Review of raw material certificate could not be established during this review due to the age of the device (over 12 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Updated the lot number from a7q404 to a7qa04.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot part number: 391.88, lot number: a7qa04 , manufacturing site: tuttlingen, release to warehouse date: 01-feb-2007.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Review of raw material certificate could not be established during this review due to the age of the device (over 12 years old).H3, h6: investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H11: d10: complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING PLIERS 180MM
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8749525
Report Number2939274-2019-58944
Device Sequence Number16714458
Product Code HTC
UDI-Device Identifier10886982198334
UDI-Public(01)10886982198334
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.88
Device Catalogue Number391.88
Device Lot NumberA7QA04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/24/2019
07/29/2019
09/10/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/29/2019
07/30/2019
09/11/2019
Patient Sequence Number1